Advertisement

Can Botox affect my emotional reactions?

Scientists believe that facial expressions may influence our emotions, meaning that those whose faces can’t move naturally, from Botox or other fillers, may feel less emotion.

To test this, researchers at Columbia University treated 68 women, ages 27-60, with either Botox (a filler that paralyzes facial muscles) or Restylane (a filler that has no effect on facial muscles). Before and after treatment, the women watched a series of positive and negative video clips, and rated their emotional response.

After treatment, the Botox group felt less emotion, compared to the Restylane group. More specifically, their emotional reaction was much weaker for mildly happy clips. That means facial expression may matter most when the emotion is weak (and most easily influenced by external cues).

Looks like it’s all the little moments—like a sunny day or a nice compliment—that take the biggest hit.

Continue Learning about Muscoloskeletal Agent

What should I know about leflunomide before taking it?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to do blood tests, check your liver function and blood pressure, and give you ...
More Answers
How effective is leflunomide?
Donna Hill Howes, RNDonna Hill Howes, RN
Studies show that leflunomide is effective for treating RA, both by itself and combined with methotr...
More Answers
Does teriflunomide interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking denosumab, teriflunomide may not be a good option for you. If you are taking fing...
More Answers
What should I know before taking teriflunomide?
Donna Hill Howes, RNDonna Hill Howes, RN
Your doctor will need to do liver function tests and check your blood pressure before you start trea...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.